Missouri, 2013Damaging Wind in Missouri, June 28, 2013
June 28, 2013 · NWS PAH · 1 event in 1 county or zone
A thunderstorm complex moved east-southeast from south central Missouri across the Ozark foothills of southeast Missouri. West-northwest winds of 35 to 40 knots in the mid levels of the atmosphere enhanced the potential for isolated damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex moved east-southeast from south central Missouri across the Ozark foothills of southeast Missouri. West-northwest winds of 35 to 40 knots in the mid levels of the atmosphere enhanced the potential for isolated damaging wind gusts. Steep lapse rates in the mid levels of the atmosphere combined with rich low level moisture supported the maintenance of the forward propagating convective system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 28, 1:59 AM CST, 41 minutes earlier.
Area forecast discussion, Jun 28, 1:59 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CDT FRI JUN 28 2013
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 234 AM CDT FRI JUN 28 2013
UNSETTLED NW FLOW ALOFT REGIME WILL BECOME EVEN MORE ENTRENCHED
DURING THIS PERIOD. A MID LEVEL DISTURBANCE AND ASSOCIATED
THUNDERSTORM COMPLEX WILL MOVE THROUGH SOUTHEAST MISSOURI EARLY
TODAY. THIS WILL BRING SOME POTENTIAL FOR SEVERE
THUNDERSTORMS...THOUGH CURRENT INSTABILITY REALLY DROPS OFF AS
ONE GETS VERY FAR EAST INTO OUR FORECAST AREA.
THOUGH HIGHS TODAY WILL TOP 90 IN SOME LOCATIONS...CONDITIONS SHOULD
BECOME LESS HUMID IN THE WAKE OF THE STORMS AND A SFC FRONT THIS
AFTERNOON. COOLER TEMPS HOWEVER WILL LAG...AND WILL NOT ARRIVE
UNTIL LATER TONIGHT/SAT AS ANOTHER STRONGER H50 SHORTWAVE DIGS
SOUTH THROUGH THE GREAT LAKES AND EVENTUALLY CLOSES OFF OVER THE
OHIO RIVER VALLEY SUNDAY. WILL BE QUITE A BIT OF CLOUD COVER AND A CHC
OF SHOWERS/THUNDERSTORMS WITH THIS UPPER FEATURE...ESP AS THE COLD
AIR ALOFT ARRIVES SAT AFTERNOON OVER SW IN AND THE NRN PENNYRILE
OF WRN KY. HIGH TEMPS WILL ONLY MAKE IT INTO THE MID 70S SUNDAY
AFTERNOON...ABOUT 15 DEGREES OR SO BELOW NORMAL FOR LATE JUNE.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 234 AM CDT FRI JUN 28 2013
TO BE ISSUED SHORTLY.
&&
.AVIATION...
ISSUED AT 234 AM CDT FRI JUN 28 2013
VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD.
POSSIBILITY OF VCTS AT KCGI/PAH BETWEEN 10-15Z. LIGHT WEST WINDS
EARLY WILL PICK UP OUT OF THE NORTHWEST 10 KTS AFT 15Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...JP
Hazardous weather outlook, Jun 28, 2:38 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT FRI JUN 28 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY TODAY OVER
SOUTHEAST MISSOURI.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH INDEPENDENCE DAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EARLY TODAY OVER PORTIONS
OF SOUTHEAST MISSOURI.
Thunderstorm Wind, Carter
- When
- June 28, 2:40 AM CST to 2:55 AM CST
- Where
- Carter County, 5 mi W of Van Buren to 2 mi E of Van Buren
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.000, -91.111
A few trees and numerous tree limbs were blown down countywide. M Highway was blocked by a tree near Van Buren.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451372.